MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. C-SECTION PACK; KIT, SURGICAL INSTRUMENT, DISPOSABLE

DEROYAL INDUSTRIES, INC. C-SECTION PACK; KIT, SURGICAL INSTRUMENT, DISPOSABLE
Model Number 89-9205
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (b)(4) was received for a c-section pack (part 89-9205, lot 49830232) that contained a lap sponge that was discovered to contain a hair.This was noticed after the patient had already received her spinal for the procedure.The room had to be torn down and reset, resulting in a delay in the procedure.The defective sample was not available for return.The work order was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials was reviewed and the affected component was identified as raw material 832894, which is supplied to deroyal by covidien.The raw material sponges come to deroyal in a bundled pack of 5.These packs are not opened during the kit assembly process.Due to the reported location of the hair and the fact that the sponge packs are not unbundled by deroyal, it was determined that the hair contamination source was not the kit assembly process.Due to the nature of the reported incident, a supplier corrective action request was issued to covidien.As of the date of this report, a response has not been received.The investigation is ongoing at this time.If and when new information is received, this report will be updated.
 
Event or Problem Description
A hair was found on a lap sponge contained in a c-section pack.The room had to be torn down and reset, creating a delay in the procedure.This occurred after the patient had already received her spinal.
 
Additional Manufacturer Narrative
Root cause: the root cause could not be determined by deroyal as the raw material supplier did not provide an acceptable response to deroyal's request for completion of a supplier corrective action.It is not expected that another response from the vendor will be received.Corrective action: at deroyal, an inspection using aql standards was conducted of lot on hand for raw material 832894.The lot on hand passed inspection and no non-conformities were found.Investigation summary an internal complaint (call 47452) was received for a c-section pack (part 89-9205, lot 49830232) that contained a lap sponge that was discovered to contain a hair.This was noticed after the patient had already received her spinal for the procedure.The room had to be torn down and reset, resulting in a delay in the procedure.The defective sample was not available for return.The work order was reviewed for possible discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials was reviewed and the affected component was identified as raw material 832894, which is supplied to deroyal by covidien.The raw material sponges come to deroyal in a bundled pack of 5.These packs are not opened during the kit assembly process.Due to the reported location of the hair and the fact that the sponge packs are not unbundled by deroyal, it was determined that the hair contamination source was not the kit assembly process.Due to the nature of the reported incident, a supplier corrective action request was issued to covidien.On july 15, 2019, deroyal received a letter from covidien stating it will not investigate the complaint due to the absence of a sample.The investigation is complete at this time.If new and critical information is received, this report will be updated.
 
Event or Problem Description

Brand Name
C-SECTION PACK
Common Device Name
KIT, SURGICAL INSTRUMENT, DISPOSABLE
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key8780702
Report Number3005011024-2019-00007
Device Sequence Number2014412
Product Code KDD
UDI-Device Identifier00749756905046
UDI-Public00749756905046
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-9205
Device Lot Number49830232
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1